Identification Resources

provided by EOL authors
Diagnostic characters of the genus are given in the following resources. Fauchald, 1977: p. 132.
license
cc-by-3.0
copyright
Josefin Stiller
original
visit source
partner site
EOL authors

Diagnosis

provided by World Register of Marine Species
Re-diagnosis of the genus by Hutchings & Glasby (1986: 330): "Expanded tentacular membrane trilobate, sometimes with lateral lobes reduced, with 2 types of buccal tentacles. Thorax with a variable number of setigers, notopodia from segment 2 or 3. Neuropodia first present from segments 7-18. Notosetae variable; include pinnate, hirsute, smooth winged or smooth wingless capillaries, but only 1 or 2 types of setae present in anyone species."

Reference

Hutchings, Patricia A.; Glasby, Christopher J. (). The Polycirrinae (Polychaeta: Terebellidae) from Australia. Records of the Australian Museum. (): -.

license
cc-by-4.0
copyright
WoRMS Editorial Board
bibliographic citation
Grube, Adolf Eduard. (1850). Die Familien der Anneliden. <em>Archiv für Naturgeschichte, Berlin.</em> 16(1): 249-364. Hutchings, Patricia A.; Glasby, Christopher J. (1986). The Polycirrinae (Polychaeta: Terebellidae) from Australia. <em>Records of the Australian Museum.</em> 38(6): 319-350. Grube, Adolf Eduard. (1850). Die Familien der Anneliden. <em>Archiv für Naturgeschichte, Berlin.</em> 16(1): 249-364.
contributor
João Gil [email]

Diagnosis

provided by World Register of Marine Species
The original diagnosis of the genus given by Grube (1850: 330) corresponds to the diagnosis of the new species Polycirrus medusa: "Amphictenea. Mundsegment oben mit einer Querreihe von Paleen besetzt."
license
cc-by-4.0
copyright
WoRMS Editorial Board
bibliographic citation
Grube, Adolf Eduard. (1850). Die Familien der Anneliden. <em>Archiv für Naturgeschichte, Berlin.</em> 16(1): 249-364. Hutchings, Patricia A.; Glasby, Christopher J. (1986). The Polycirrinae (Polychaeta: Terebellidae) from Australia. <em>Records of the Australian Museum.</em> 38(6): 319-350. Grube, Adolf Eduard. (1850). Die Familien der Anneliden. <em>Archiv für Naturgeschichte, Berlin.</em> 16(1): 249-364.
contributor
João Gil [email]